41 M - Low T - TRT causing full impotence!?!

  1. Registered User
    canada1968's Avatar
    Join Date
    Jan 2010
    Posts
    2
    Answers
    0

    41 M - Low T - TRT causing full impotence!?!


    Hi all,

    Thanks for taking the time to read my lengthy questions. I am a 41 year old male. First had a low T test in 2000. Can't remember the exact number, but high 200s or low 300s, i think. Was referred to endocrinologist - he put me on clomid test and it boosted my T levels. He also found a nodule on my thyroid - it was suspicious and had a thyroid lobectomy (benign). While I was recuperating from my thyroid surgery, my endocrinologist notified me by mail that he was leaving the practice (and my city) and recommended I see my primary doctor for a new referral (needed referrals back then for the HMO). I was feeling pretty good/normal at this point so I didnt see a new endo, and discontinued Clomid.

    Fast forward 8-9 years. Since hitting 40, I have had a gradual increase in classic low T symptoms (poor libido, mood, muscle tone, diminished beard), and decided to get retested. Sure enough, last month’s numbers:
    T: 262 (range 241-827) (not 272)
    SHBG: 17 (range 13-71)
    Free T: 7.1 (range 6.0-27.0)

    Primary doc started me on 5mg Testim 20 days ago. I was aware of fertilty risks, and don't plan to have more kids. The first week was ok -definitely no increase in libido or erections, but I seemed to have improved energy to finish xmas tasks. Week Two I spent in Colorado, skiing. Again, I noticed improved stamina, but lowered libido and testicular shrinkage. I liked the extra energy, and wrote off the the shrinkage to the cold skiing conditions.

    When I got home, the shrinkage was worse, my libido was gone, and I cannot get or maintain an erection. When I attempt sex or masturbation, I ejaculate without ever getting erect.

    Panicked, I scheduled an endocrinologist appt. and I stopped taking the Testim on day 18. Because I have Clomid on hand (wife took it), I have been taking 100mg Clomid for the past couple of days days in the hopes of restarting whatever endogenous T I still have.

    I thought I knew what ED and poor libido were before I tried TRT. I did not. Before testim, if I really tried, I could usually successfully masturbate/have sex, even if it wasnt always the best. Now, absolutely nothing. My experience so far on TRT has been a nightmare. It seems to have made me impotent in less than 3 weeks.

    I still have weeks till I see the endo, and intend to give him my full history. In the meantime, am I doing the wrong thing by stopping the testim and starting the Clomid? Did I not give testim enough time to "work"? Is the 5mg dosage too low? Should I stay on testim and watch my nads keep shrinking? I am not really concerned with ball size - I just want my libido and penis to function normally.

    In my research, it appears that my poor response to exogenous T could be a result of Hyperprolactinaemia......, or low Estradiol (but my SHBG was low) or maybe just too low a dose? any thoughts? I am mad at myself and my primary doc for putting me on a hormone that has finished off what little libido and erectile function I had to begin with.

    Any help, opinions, advice, suggestion, are greatly and sincerely appreciated.

    Thanks

  2. Registered User
    canada1968's Avatar
    Join Date
    Jan 2010
    Posts
    2
    Answers
    0


    Rambling Update: Six days without Exogenous T -- Clomid 100 for 6 days, going to 50 today and slow taper. Notable improvement in erections and hardness, some improvement in testicular size. Not much change in libido, notable decline in overall physical stamina - I am still greatly relieved to have back what I thought I lost.

    I still have 11 days till Dr time, and will run out of clomid about that time if I taper.

    Though I dont have the clinical evidence yet, my TRT-acquired ED seems to be responding well to my self-administered "Clomid Test". - if memory serves correctly, it boosted me from high 200s to high 600s last time, back in '00. If it boosted my T levels 1/2 that much now, I would certainly be grateful.

    This will be a new Dr (as I have been seeing my Primary doc, who just isn't knowledgeable enough in this area). This new Dr is a well-regarding endocrinologist in my area and is covered by my insurance, but is certainly not an anti-aging specialist. If I am lucky, he will be open-minded about my therapy options, as I am disinclined to restart T based on my initial 18-day response.Perhaps I didn't give it (T-therapy) long enough, but the atrophy and ED effect were too alarming.

    I am arming myself with knowledge and am willing to take a self-directed course of treatment if necessary - however if I can go through insurance, it will be safer and cheaper...

    I am pretty sure left untreated, my endogenous T levels will coast back down to 260, but I feel like I might be a good candidate for endogenous T boosting.

    Questions: What form of therapy of should I advocate for? Continued Clomid? HCG? Higher dosage T? Other Endogenous T-therapies? (doubt ins will cover hgh)

    Also, what test panels should I request? Bear in my mind, this is my first visit to this doc - Ive been on self-administered clomiphene have a thyroid history and have a pretty sorry HMO. Are things like Estradiol UltraSensative and DHT typically covered under most plans?

    Finally, should I taper off the Clomiphene, push back the appt a week or two and go in without any T boosters in my system?

    thanks for your feedback – C68
  3. Registered User
    cumkwakka's Avatar
    Join Date
    Mar 2008
    Posts
    290
    Answers
    0


    hey man

    you should have just sticked with the testim and asked for a bloodtest to see where you are standing for total t and estradiol, and asked the doc for viagra in the meanwhile so results aren't skewed

    then you could have upped to 10 mg of the gel and see where it would have taken you

    clomid long term isn't a good idea

    good luck
    •   
       

  4. Registered User
    punxweb's Avatar
    Stats
    5'8"  215 lbs.
    Join Date
    Feb 2009
    Posts
    227
    Answers
    0


    Canada

    First off, people with thyroid issue usually do not respond well to transdermals. I am one of those people and my test values fluctuate wildly while on transdermal test. It was a rather small dose that he gave you. It may have been enough to cause your body to quit making its on tests which would have dropped you even farther. He could try to bump the dose to double that but having thyroid issues, you may not respond well. Typically guys with thyroid problems go with injectable test.

    If your body is responding to the clomid test, typically that would mean you are secondary as opposed to primary. This would mean that your body should respond well to HCG. You need to get your labs done for thyroid, sex hormones, and possibly adrenals.
    Thyroid labs should be T4, free T4, T3, free T3, TSH minimum.
    Sex hormone labs DHT, Test - free; total; bio, Estradiol Sensitive
    Adrenal labs are DHEA-S, Cortisol 4 part saliva, and possible ACTH stimulation test.
    Every insurance plan covers labs differently, that is something you will have to explore with your own company.

Similar Forum Threads

  1. Mental Impotence
    By Test_Subject in forum General Chat
    Replies: 14
    Last Post: 02-28-2011, 12:43 PM
  2. Epistane and Impotence
    By rlp92 in forum Anabolics
    Replies: 8
    Last Post: 02-28-2011, 12:17 AM
  3. Post cycle impotence
    By Gills224 in forum Anabolics
    Replies: 10
    Last Post: 07-01-2005, 03:29 PM
  4. Replies: 0
    Last Post: 02-08-2003, 10:00 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Log in

Log in